Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2007, 5:03 PM CDT for Jackson County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 16, 2007, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Jackson County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:15 PM CDT | TSTM WND DMG | 5 Se Gainesboro, TN | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 162203 SVROHX TNC087-162230- /O.NEW.KOHX.SV.W.0085.070716T2203Z-070716T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JACKSON COUNTY IN TENNESSEE... * UNTIL 530 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL JACKSON COUNTY...OR ABOUT 6 MILES SOUTHEAST OF GAINESBORO. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3623 8560 3629 8547 3641 8552 3631 8570 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 16, 3:26 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 PM CDT MON JUL 16 2007 .DISCUSSION... ISOLATED TO SCATTERED ACTIVITY DEVELOPING ACROSS NORTHERN AND EASTERN SECTIONS OF THE MID STATE. PRECIP IS MOVING SLOWLY TO THE EAST AS IS THE MID TO UPPER FLOW. CHIEF UPPER DYNAMICS TO REMAIN WELL TO OUR SOUTH OVERNIGHT. THUS...I WILL ONLY INCLUDE ISOLATED EVENING SHOWERS AND TSTMS. MAY NEED TO GO A LITTLE HIGHER THAN 20 PERCENT DEPENDING ON RADAR RETURNS PRIOR TO THE 4 PM TRANSMISSION. ON TUESDAY...CONVECTION CHANCES TO GO UP AS A CLOSED 850 MB LOW MOVES NORTHEASTWARD ACROSS NORTHERN MS. IN FACT...GOOD CYCLONIC FLOW IS INDICATED OVER THE MID STATE AT 00Z WED ALONG WITH GOOD SPEED CONVERGENCE AS WELL. THE BETTER MOISTURE LEVELS WILL RESIDE ACROSS THE PLATEAU AND HENCE THE HIGHER 50 POPS FOR THAT AREA. BY 18Z TUES...CAP ERODES ACROSS ALL OF MIDDLE TN. THEREFORE...I AM EXPECTING AN INCREASE IN COVERAGE OF SHOWERS AND STORMS FOR TUESDAY. ON WEDNESDAY...WEAK SHORTWAVE TO PUSH EAST ACROSS THE AREA. BETTER CHANCES FOR SHOWERS AND TSTMS WILL AGAIN BE ACROSS THE PLATEAU. BY THU...WESTERLIES ALOFT APPEAR TO STEER THE BETTER PRECIP CHANCES TO OUR EAST. HOWEVER...AS A STRONG UPPER LOW DEEPENS OVER THE GREAT LAKES...THE UPPER FLOW ACROSS MIDDLE TN BECOMES MORE NW. THIS WILL HELP TO PUSH A COLD FRONT SOUTHWARD ON FRIDAY. THE FRONT WILL MOVE SOUTH OF THE MID STATE BY SATURDAY. DURING THE SUMMER MONTHS...FROPAS CAN BE QUESTIONABLE TO SAY THE LEAST. HOWEVER...GIVEN THE NORTHERLY COMPONENT AND MAGNITUDE OF SPEED COUPLED WITH A RATHER STRONG SFC HIGH NORTH OF THE BOUNDARY...I BELIEVE THAT THIS FROPA MAY INDEED TAKE PLACE. SHOWERS AND TSTMS WILL INCREASE ON FRIDAY DUE TO THE FRONT AND TEMPERATURES WILL BE COOLER AS WELL WITH HIGHS ONLY IN THE LOWER 80S. ON SATURDAY...AFTER A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS THE SOUTH SAT MORNING...A PARTLY CLOUDY DAY IS IN STORE WITH TEMPS AND HUMIDITY LEVELS BELOW NORMAL. HIGHS ON SATURDAY LOOK TO BE IN THE MID 80S. FOR THE REMAINDER OF THE EXTENDED...NO POPS WILL BE INCLUDED BUT A DAY TO DAY WARMING TREND WILL COMMENCE WITH HIGH TEMPS BACK UP TO NEAR 90 DEGREES BY MONDAY. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 88 70 90 / 20 30 20 30 CLARKSVILLE 70 90 71 88 / 20 30 20 30 CROSSVILLE 65 82 66 82 / 20 50 40 50 COLUMBIA 70 87 70 89 / 20 40 30 40 LAWRENCEBURG 69 87 70 89 / 20 40 20 30 WAVERLY 71 88 71 88 / 20 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 16, 5:30 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 16 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:30 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Jul 16, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 30 min |
| Jul 16, 6:57 PM CDT | Areal Flood Advisory | OHX | Overton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.